Worsening depression : Hi, have posted... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

13,133 members3,469 posts

Worsening depression

Colls47 profile image

Hi, have posted a couple of times . 47, many life events , lost mum in June which seems to be causing me some real deep loss feelings, more than when my father died 4 years ago.

Diagnosed 3 months ago. Have been treated for depression and anxiety all my life .

Prescriber put me on elvanse 30mg initially. Came and went very quick , very high then 4 hours later crash , and felt a zombie . Overly chilled . Tried 50mg , not zombie but again only 4 hours up and down . Then put me on dexamphetamin, 5mg twice a day , very very little improvement , mostly in mind set . Only In a.m. been on 7:5mg twice a day , and after a week or more , the afternoon dose leaves me with a thick head and feeling anxious and very low and sad and like my emotions are all firing and bare .

I have told the prescriber this, and heard nothing . It’s all on line on a portal . Psychiatry uk. He had mentioned Wellbutrin generic a week or so ago, but as I’m on a small dose of venlafaxine and small dose mirtazpine in eve, both which I want off as only side effects , but can’t get off , he has said we obviously can’t add Wellbutrin.

Am I running out of options so soon ? Are all stimulants going to make my depression worse ?

8 Replies

Wellbutrin works well for me since I can’t take stimulants. Why can’t you get off your other antidepressants and go on Wellbutrin?

Colls47 profile image
Colls47 in reply to Rodster

Sounds stupid , but I’m so low currently , the thought of weaning off the two anti depressants I am on scares the hell out of me . They are not two easy ones to get off, even at the low doses I am on . My health anxiety goes through the absolute roof

Rodster profile image
Rodster in reply to Colls47

That doesn’t sound stupid. I think it takes time to figure out which stimulant and/or combination is going to work for you. You will figure it out it just takes time.

Colls47 profile image
Colls47 in reply to Rodster

It’s not easy is it . When you feeling at the bottom , and things they try seem to make the depression worse . Thank you 😊

I feel for you. It was a long journey for me to figure out my meds. And it's still not perfect that better than nothing. Keep talking with your psychiatrist. If you feel like you're not getting quality care, you can always seek a second opinion. I must have started and stopped eight or more meds specifically for ADHD and another three for anxiety & depression that I failed due to side effects. One thing that you might want to look at but I would also consult with your psychiatrist is The Mood Cure book. She recommends specific doses of amino acids to correct imbalances as well as dietary suggestions. Another book I found helpful is Positive Intelligence. It helped me identify some of my negative approaches to conflict and how to try and turn them around. Both were available through my library as a book or audiobook for free. Lexapro worked fantastic and overnight for me to knock down anxiety, but it gave me an intolerable side effect so I had to stop it.

Thank you !I have been on all the anti depressants since I was 18, when after a major car accident . They decided I was depressed . Looking back , it was more likely because I had lost my car , my friends , my new licence , and all more scaffolding. So here Today,I am left on two small doses of two anti depressants venlafaxine 37.5 and mirtazpine 20mg , and to get off them is going to crucify me for sure . I can’t recall being anti depressant free for long , and scared that without it , I’m going to really really struggle to be a dad and husband even more than I am now . I need to be back in work , but feel so crap

Wellbutrin worked great for me for a while. But currently am on Pristiq and hydroxyzine as needed for anxiety

You're being persistent with working on your meds, excellent; sorry that you're not finding a supportive combination.

I am not subscribing meds or suggesting a course of action, but you might try medicating your anxiety as needed. Zoloft works for my depression and Vyvanse has been effective for my ADHD. When I was having issues with anxiety, I would take .5>1 mg of lorazepam when needed for anxiety.

There can be issues related to Lorazepam use, yet anxiety for me was my most impactful and debilitating ADHD derivative impact.

There is no reason that any of us should submit to debilitation from our anxiety, no one deserves the confines that anxiety dictates.

Good luck, take care of your self.

I hope this is helpful.

Allan

You may also like...